Alert archive / Georgia / Frost Advisories in 2014
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 4, 2014, 2:42 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Oct 5, 2014, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2014, 2:42 PM EDT (18:42 UTC)
- In effect from
- Oct 5, 2014, 2:00 AM EDT
- Expired
- Oct 5, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS72 KFFC 041842 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT SAT OCT 4 2014 ...COLD TEMPERATURES ACROSS THE NORTHEAST GEORGIA MOUNTAINS TONIGHT... GAZ006-008-009-050245- /O.NEW.KFFC.FR.Y.0003.141005T0600Z-141005T1300Z/ FANNIN-UNION-TOWNS- 242 PM EDT SAT OCT 4 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY FOR THE NORTHEAST GEORGIA MOUNTAINS... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY. * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...33 TO 36. * TIMING...2 AM TO 9 AM. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
592 WWUS72 KFFC 050139 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 939 PM EDT SAT OCT 4 2014 ...COLD TEMPERATURES ACROSS THE NORTHEAST GEORGIA MOUNTAINS TONIGHT... GAZ006-008-009-051000- /O.CON.KFFC.FR.Y.0003.141005T0600Z-141005T1300Z/ FANNIN-UNION-TOWNS- 939 PM EDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...33 TO 36. * TIMING...2 AM TO 9 AM. * IMPACTS...PATCHY FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
486 WWUS72 KFFC 050715 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 AM EDT SUN OCT 5 2014 ...COLD TEMPERATURES IN THE NORTHEAST GEORGIA MOUNTAINS TONIGHT... GAZ006-008-009-051300- /O.CON.KFFC.FR.Y.0003.000000T0000Z-141005T1300Z/ FANNIN-UNION-TOWNS- 315 AM EDT SUN OCT 5 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS * TEMPERATURES...33 TO 36. * TIMING...UNTIL 9 AM. * IMPACTS...PATCHY FROST WILL KILL OR DAMAGE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
677 WWUS72 KFFC 051255 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 AM EDT SUN OCT 5 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... GAZ006-008-009-051400- /O.EXP.KFFC.FR.Y.0003.000000T0000Z-141005T1300Z/ FANNIN-UNION-TOWNS- 855 AM EDT SUN OCT 5 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE THIS MORNING AND THUS THE THREAT FOR FROST HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:17 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 4, 1:17 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT SAT OCT 4 2014
.PREV DISCUSSION...
UPDATE...
/ISSUED 1052 AM EDT SAT OCT 4 2014/
THE BEAUTIFUL FALL DAY CONTINUES ACROSS THE CWA. THE FEW TO SCT
CLOUDS THAT MOVED THROUGH THIS MORNING ARE DISSIPATING ACROSS
CENTRAL GEORGIA.
GUSTY WINDS WILL CONTINUE THROUGH TODAY WITH GUSTS OF 20 TO
25MPH...HOWEVER VALUES APPEAR TO REMAIN BELOW WIND ADVISORY
CRITERIA.
WITH COOLER TEMPERATURES OVERNIGHT TONIGHT...WILL HAVE TO CLOSELY
WATCH NORTHEAST GEORGIA. A FEW LOCATIONS ARE FORECAST TO DIP DOWN
INTO THE MID 30S AND IF THAT TREND CONTINUES WITH THE LATEST
GUIDANCE...THEN MAY NEED TO CONSIDER A FROST ADVISORY FOR
EXTREME NORTHEAST GEORGIA.
PREV DISCUSSION...
SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED 410 AM EDT SAT OCT 4 2014/
QUIET WEATHER FOR THE NEXT COUPLE OF DAYS AS THE UPPER-LEVEL PATTERN
TRANSITIONS FROM STRONG NORTHWESTERLY TO MODERATE WESTERLY FLOW.
SURFACE RIDGE BUILDS INTO THE REGION FROM THE SOUTHWEST THROUGH THE
PERIOD AS WELL. TEMPERATURES WILL BE NOTICEABLY COOLER THAN SEASONAL
NORMALS. IF WINDS LAY DOWN ENOUGH BY EARLY SUNDAY WE MAY SEE SOME
PATCHY FROST ACROSS THE FAR NORTH.
20
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED 410 AM EDT SAT OCT 4 2014/
LONG TERM STARTS WITH A BROAD UPPER TROUGH OVER THE EASTERN
STATES AND GREAT LAKES. MODELS CONTINUE TO SHOW AN IMPULSE MOVING
THROUGH THE OH/TN VALLEYS ON MONDAY AND BRUSHING NORTH GA. HAVE
CONTINUED WITH LOW POPS ON MONDAY FOR THE FAR NORTH. NEXT SHORT
WAVE ON TUESDAY LOOKS AS IF IT WILL AFFECT MAINLY NORTH GA...WITH
THE GFS A BIT STRONGER ON THIS MODEL RUN. HAVE CHANCE OR SLIGHT
CHANCE MONDAY NIGHT INTO TUES DY NIGHT FOR MOST THE THE
AREA...EXCEPT THE EXTREME EAST CENTRAL. AFTER THAT...MAINLY ZONAL
FLOW BECOMING MORE SOUTHWEST INTO FRIDAY. HAVE INCLUDED POPS FOR
FRIDAY AS NEXT SHORT WAVE MOVES INTO THE MID MS VALLEY.
MODIFICATION OF TEMPERATURES EXPECTED THROUGH THE WEEK.
41
FIRE WEATHER...
/ISSUED 410 AM EDT SAT OCT 4 2014/
WINDS WILL BE AROUND FIRE DANGER LEVELS ACROSS MUCH OF THE
FORECAST AREA LATE THIS MORNING INTO THIS AFTERNOON...HOWEVER AT
THIS TIME IT APPEARS THAT FUEL MOISTURE LEVELS WILL REMAIN HIGH
ENOUGH TO AVOID A FIRE DANGER STATEMENT AS THINGS DRY OUT FROM
YESTERDAYS RAIN. PORTIONS OF CENTRAL AND EAST GEORGIA MAY SEE
RELATIVE HUMIDITIES FALL BELOW 25 PERCENT FOR A FEW HOURS SUNDAY
AFTERNOON AND FUEL MOISTURE LEVELS WILL NEED TO BE MONITORED INTO
THIS EVENING TO SEE IF SUFFICIENT DRYING OCCURS FOR A FIRE DANGER
STATEMENT SUNDAY.
CLIMATE...
RECORDS FOR 10-04
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 96 1954 59 1957 71 1941 36 1987
KATL 91 1954 61 1957 71 1941 39 1987
1941 1899 1884 1974
KCSG 94 1954 65 1975 73 2007 40 1974
1957
KMCN 95 1954 61 1899 73 1911 36 1987
1974
RECORDS FOR 10-05
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 98 1954 61 2009 70 2007 39 1974
1948 2002
KATL 95 1954 59 1975 72 1919 40 1974
KCSG 96 1954 64 1975 73 2007 40 1968
2002
1998
KMCN 100 1954 63 2009 72 1954 37 1974
1941
1898
&&
.AVIATION...
18Z UPDATE...
WITH HIGH PRESSURE BUILDING INTO THE AREA...THE TAF SITES WILL BE
PRECIPITATION FREE WITH ONLY A FEW CLOUDS THROUGH THIS AFTERNOON.
WIND SPEEDS AND GUSTS ARE THE MAIN IMPACT TODAY WITH SUSTAINED
VALUES OF 10-20KTS AND GUSTS OF 20-25KTS.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 66 40 70 47 / 0 0 0 5
ATLANTA 66 43 70 51 / 0 0 0 5
BLAIRSVILLE 60 36 66 42 / 0 0 0 5
CARTERSVILLE 64 38 70 46 / 0 0 0 5
COLUMBUS 70 44 73 50 / 0 0 0 5
GAINESVILLE 65 41 69 49 / 0 0 0 5
MACON 72 41 73 43 / 0 0 0 5
ROME 64 38 70 45 / 0 0 0 5
PEACHTREE CITY 66 39 70 45 / 0 0 0 5
VIDALIA 76 45 74 49 / 5 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...11
LONG TERM....ATWELL
AVIATION...11Hazardous weather outlook, Oct 4, 4:14 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 AM EDT SAT OCT 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 414 AM EDT SAT OCT 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MAINLY ON TUESDAY INTO TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE OHIO AND TENNESSEE VALLEY AREA. THUNDERSTORMS ARE ALSO POSSIBLE ON FRIDAY WITH A DEVELOPING LOWER MISSISSIPPI VALLEY STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.